Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 72, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 3, 1995, 9:13 PM CDT for Jackson County, Oklahoma. It was in force for 47 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 1995, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 3, 1995, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 040214
TOROKC
OKC065-040300-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
913 PM CDT SAT JUN 03 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
JACKSON
INCLUDING THE FOLLOWING LOCATIONS
ALTUS...BLAIR...FRIENDSHIP...HEADRICK...MARTHA AND OZARK
AT 913 PM CDT DOPPLER RADAR INDICATED A TORNADO ABOUT 7 MILES SOUTHWEST
OF ALTUS. MOVEMENT IS EAST-NORTHEAST AT 10 MPH.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST
PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A
SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU
MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR
A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. REMAIN
UNDER COVER UNTIL YOU ARE CERTAIN THE STORM IS PAST.
CHURCHILL
LAT...LON 3464 9910 3453 9951 3462 9954 3481 9933What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:25 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 3, 3:25 PM CDT, 5 hours 48 minutes before
FPUS3 KOKC 032023
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT SAT JUN 3 1995
UPR LOW REMAINS OVR NERN UT WITH SVRL SHTWVS ROTATING TWD FA. ONE WV
MOVG NEWD THRU NM WITH ANOTHER ONECOMING INTO WRN AZ. SFC BNDRY ACRS
SCNTL OK WHICH WL LKLY FOCUS CNVCTV DVLPMNT. ANOTHER FEATURE OF INTEREST
IS CNVTV-INDUCED VORT MAX BTWN CDS AND LTS WHICH IS BARELY CRAWLING EWD
ALG BDNRY. EXPCT MAIN PCPN AREA OF INITIATE IN TX PNHDL AND MV INTO WRN
ZNS THIS EVENG. ALSO PSBL THAT CNVTN WL FORM E OF CNVTV VORT IN SCNTRL
ZNS...BUT THIS AREA HAS STGR CAP AND WONT GET AS MUCH SFC HEATING AS
FURTHER W. WL ISSUE FFA FOR MOST OF WRN OK...BUT AREA MAY NEED TO BE
EXTNDD FURTHER E IF CNVTN REMAINS ORGANIZED INTO CNTRL ZNS OR IF LCL
COOLING ALF WITH CNVCTV VORT MAX IS SUFFICIENT TO BREAK CAP. PDS OF TRW
EXPCTD THRU SHORT TERM WITH CHANCES TAPERING OFF IN THE EXTDD PD. ..04..
GAG 60/81/61/82 8464 PNC 65/82/65/82 4354 HBR 68/85/65/85 7464
SPS 69/88/68/89 6344 OKC 65/82/65/82 4354 DUA 70/86/70/84 3344
.OKC...FLASH FLOOD WATCH TNGT WRN OK ZNS 4>6..9>11..14>17..21>23..
33>38..44.
.TX...NONE.In the hours before
Local storm report, Jun 3, 6:44 PM CDT, 2 hours 29 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 645 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 200 AM 6 SSW ERICK OK 0.88 INCH DIAMETER HAIL 6/3/95 BECKHAM 625 PM 2N 1W LAKE VALLEY OK 0.75 INCH DIAMETER HAIL 6/3/95 WASHdITA PM
Local storm report, Jun 3, 6:45 PM CDT, 2 hours 28 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 645 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 200 AM 6 SSW ERICK OK 0.88 INCH DIAMETER HAIL 6/3/95 BECKHAM 625 PM 2N 1W LAKE VALLEY OK 0.75 INCH DIAMETER HAIL 6/3/95 WASHITA PM
Local storm report, Jun 3, 8:09 PM CDT, 1 hour 4 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 810 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 753 PM IN HOLLIS OK 60 MPH WINDS 6/3/95 HARMON 800 PM IN HOLLIS OK 60-70 MPH WINDS 6/3/95 HARMON 800 PM SSW OF GOULD OK/TX TORNADO REPORTED ON THE 6/3/95 HARMON/HARDEMAN RED RIVER SSW OF GOULD PM
Local storm report, Jun 3, 8:10 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 810 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 753 PM IN HOLLIS OK 60 MPH WINDS 6/3/95 HARMON 800 PM IN HOLLIS OK 60-70 MPH WINDS 6/3/95 HARMON 800 PM SSW OF GOULD OK/TX TORNADO REPORTED ON THE 6/3/95 HARMON/HARDEMAN RED RIVER SSW OF GOULD PM
Local storm report, Jun 3, 8:45 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
845 PM CDT SAT JUN 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
815 PM HOLLIS OK 65-75 MPH WINDS
6/3/95 HARMON CONTINUING...WIND DAMAGE
REPORTED
822 PM GRACEMONT OK 60+ MPH WINDS
6/3/95 CADDO
830 PM ELDORADO OK 1.00 INCH HAIL
6/3/95 JACKSON
800 PM 10 S GOULD OK 20 POWER LINES KNOCKED
6/3/95 HARMON DOWN ALONG SH 5 SOUTH OF
GOULD
820 PM 1.5 W COGAR OK 1.00 TO 1.25 INCH HAIL
6/3/95 CADDO
810 PM 9 E OF BINGER OK 1.75 INCH HAIL
6/3/95 CADDOLocal storm report, Jun 3, 8:53 PM CDT, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
845 PM CDT SAT JUN 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
815 PM HOLLIS OK 65-75 MPH WINDS
6/3/95 HARMON CONTINUING...WIND DAMAGE
REPORTED
822 PM GRACEMONT OK 60+ MPH WINDS
6/3/95 CADDO
830 PM ELDORADO OK 1.00 INCH HAIL
6/3/95 JACKSON
800 PM 10 S GOULD OK 20 POWER LINES KNOCKED
6/3/95 HARMON DOWN ALONG SH 5 SOUTH OF
GOULD
820 PM 1.5 W COGAR OK 1.00 TO 1.25 INCH HAIL
6/3/95 CADDO
810 PM 9 E OF BINGER OK@ 1.75 INCH HAIL
6/3/95 CADDOThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 3, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 44 min |
| Jun 3, 8:00 PM CDT | Tornado Warning | OUN | Harmon | 45 min |
| Jun 3, 8:05 PM CDT | Tornado Warning | OUN | Jackson | 40 min |
| Jun 3, 8:15 PM CDT | Tornado Warning | OUN | Caddo | 45 min |
| Jun 3, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 46 min |
| Jun 3, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 40 min |
| Jun 3, 8:40 PM CDT | Tornado Warning | OUN | Jackson | 35 min |
| Jun 3, 8:55 PM CDT | Tornado Warning | OUN | Canadian, Grady | 50 min |
| Jun 3, 9:44 PM CDT | Tornado Warning | OUN | Canadian | 46 min |
| Jun 3, 9:57 PM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 2 hr |
| Jun 3, 9:58 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 42 min |
| Jun 3, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 3, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 45 min |
| Jun 3, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 3, 10:45 PM CDT | Tornado Warning | OUN | Jackson, Kiowa | 45 min |
| Jun 3, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 45 min |
| Jun 3, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 31 min |
| Jun 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Jun 3, 11:22 PM CDT | Flash Flood Warning | OUN | Canadian | 113 min |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 3, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 46 min |
| Jun 3, 11:36 PM CDT | Flash Flood Warning | OUN | Logan | 114 min |
| Jun 3, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 40 min |
| Jun 3, 11:55 PM CDT | Flash Flood Warning | OUN | Jackson | 110 min |
| Jun 3, 11:57 PM CDT | Tornado Warning | OUN | Tillman | 33 min |
| Jun 4, 12:25 AM CDT | Tornado Warning | OUN | Comanche, Tillman | 50 min |
| Jun 4, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 63 min |
| Jun 4, 12:45 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 65 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 62 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 62 min |
| Jun 4, 1:30 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 1:39 AM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Jun 4, 1:40 AM CDT | Flash Flood Warning | OUN | Logan | 110 min |
| Jun 4, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 61 min |
| Jun 4, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 55 min |
| Jun 4, 1:53 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 1:59 AM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 2:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 3 hr |
| Jun 4, 2:33 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 57 min |
| Jun 4, 2:41 AM CDT | Flash Flood Warning | OUN | Payne | 3 hr |
| Jun 4, 2:48 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 57 min |
| Jun 4, 2:56 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 64 min |
| Jun 4, 3:17 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 58 min |
| Jun 4, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 3 hr |
| Jun 4, 3:49 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 4:00 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 58 min |
| Jun 4, 4:53 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Jun 4, 5:34 AM CDT | Flash Flood Warning | OUN | Beckham, Washita | 3 hr |
| Jun 4, 7:06 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 7:11 AM CDT | Flash Flood Warning | OUN | Custer | 3 hr |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 52 min |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 4, 11:55 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 50 min |
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 4, 12:15 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 12:50 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 3 hr |
| Jun 4, 1:10 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 1:35 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| Jun 4, 2:10 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo | 3 hr |
| Jun 4, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 37 min |
| Jun 4, 3:13 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Harmon | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Greer | 3 hr |
| Jun 4, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Jun 4, 4:00 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 60 min |
| Jun 4, 6:02 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.